

Research Ethics Symposium THE ETHICAL IMPLICATIONS OF GENETIC MODIFICATIONS:

CRISPR/Cas9

Thursday April 19, 2018

hosted by

SIGMA XI

R

College of Arts, Sciences & Letters University of Michigan-Dearborn

Objective

• This Symposium is intended to provide a forum for discussion, and to educate the public about genetic testing and novel gene editing techniques with emphasis on CRISPR and the ethical dilemmas that may arise following its widespread application.

Time & Date

• (10-11am Registration) 11am to 3:20pm, April 19th, 2018 – Thursday; Lunch provided for registrants.

Location

• University of Michigan-Ann Arbor, Michigan League, Henderson Room.

Registration for attendance and lunch required by April 11th 2018.

Contact: Dr. Francine Dolins: Email: fdolins@umich.edu

Symposium Schedule:

10:00 – 11:00am:	Registration; Tea, Coffee (provided); Symposium programs available
11:00 – 11:10am:	Welcome & Opening Remarks, Dr. Gus Buchtel, Sigma Xi Chapter President
11:10 – 11:20am:	Introduction, Dr. Jack Hu, Vice President of Research, UMichigan
11:20 – 11:50am:	Genetic Testing, Dr. Scott Roberts (25 min, 5 min Q&A)
11:50 – 12:20am:	What is CRISPR/Cas9? Dr. Thom Saunders (25 min, 5 min Q&A)
12:20 – 1:00pm:	Lunch Buffet (provided) (40 min)
1:00 – 1:30pm:	Potential benefits of CRISPR/Cas9, Dr. Thom Saunders (25 min, 5 min Q&A)
1:30 – 2:00pm:	Negatives of CRISPR, Mr. Daniel Thiel, ABD (25 min, 5 min Q&A)
2:00 – 2:10pm:	Tea, Coffee (provided) (10 min)
2:10 – 2:30pm:	Aneuploidy Testing: Are we Screening Out Down Syndrome?, Dr. Helena Mueller
	(15 min, 5 min Q&A)
2:30 – 2:50pm:	Panel Discussion with all speakers; Q&A (20 min)
2:50 – 3:00pm:	Discussant & Summary, Dr. John Thomas
3:00 – 3:10pm:	Closing Remarks, Dr. Gil Omenn